Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 19, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Mar 22, 2007, 4:35 AM CDT for McLean County, Illinois. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2007, 4:35 AM CDT (09:35 UTC)
- Expired
- Mar 22, 2007, 5:10 AM CDT
- In force
- 35 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County McLean County, IL
The radar
The Lincoln radar (KILX), 59 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 22, 2:59 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.6 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 457 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1633 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 220934
SVRILX
ILC113-221015-
/O.NEW.KILX.SV.W.0019.070322T0935Z-070322T1015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
435 AM CDT THU MAR 22 2007
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MCLEAN COUNTY IN CENTRAL ILLINOIS...
* UNTIL 515 AM CDT.
* AT 435 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES
NORTH OF STANFORD...OR ABOUT 14 MILES WEST OF BLOOMINGTON...AND WAS
MOVING EAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
DANVERS...
CARLOCK...
NORMAL...
BLOOMINGTON...
HUDSON...
TOWANDA...
LEXINGTON...
COOKSVILLE...
OTHER LOCATIONS IN THE WARNING INCLUDE...COLFAX AND SAYBROOK.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. REMEMBER...SEVERE
THUNDERSTORMS MAY PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4042 8849 4042 8873 4041 8874 4041 8897
4040 8898 4039 8927 4058 8927 4071 8865
4070 8862 4043 8847
$$
SMITH2 follow-up statements
000
WWUS53 KILX 220946
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
445 AM CDT THU MAR 22 2007
ILC113-221015-
/O.CON.KILX.SV.W.0019.000000T0000Z-070322T1015Z/
MCLEAN-
445 AM CDT THU MAR 22 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR NORTHERN MCLEAN COUNTY...
AT 441 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 4 MILES SOUTH OF DANVERS...OR ABOUT 10 MILES WEST OF
BLOOMINGTON...MOVING EAST AT 55 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
NORMAL.
BLOOMINGTON.
TOWANDA.
HUDSON.
HOLDER.
COOKSVILLE.
PLEASANT HILL.
LEXINGTON.
ELLSWORTH.
COLFAX.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. REMEMBER...SEVERE
THUNDERSTORMS MAY PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.
LAT...LON 4042 8849 4042 8873 4041 8874 4041 8897
4040 8898 4039 8924 4060 8924 4071 8865
4070 8862 4043 8847
$$
SMITH000
WWUS53 KILX 221010
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
508 AM CDT THU MAR 22 2007
ILC113-221018-
/O.CAN.KILX.SV.W.0019.000000T0000Z-070322T1015Z/
MCLEAN-
508 AM CDT THU MAR 22 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MCLEAN COUNTY IS
CANCELLED...
AT 507 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS
THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 AM CDT. REMAIN ALERT TO
THE POSSIBILITY OF MORE SEVERE WEATHER.
LAT...LON 4042 8849 4042 8873 4041 8874 4041 8897
4040 8898 4039 8924 4060 8924 4071 8865
4070 8862 4043 8847
$$
SMITHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 3:23 AM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Mar 22, 3:23 AM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 323 AM CDT THU MAR 22 2007 .DISCUSSION... DISCUSSION TO BE SHORT AS CONVECTIVE WATCH HAS BEEN ISSUED FOR FA THIS MORNING. AND APOLOGIES FOR COMING OUT AFTER THE FORECAST. ISSUES FOR THIS ROUND VERY SIMILAR TO DAYS PAST. COLD FRONT PUSHING INTO FA THIS MORNING...WITH STORMS FIRING OFF ALONG THE BOUNDARY. WARM SOUTHERLY FLOW CONTINUED THROUGH THE MORNING...AND TEMPERATURES HAVE NOT FALLEN BELOW THE 60 DEGREE MARK IN THE CWA. THOUGH THE INSTABILITY AND LAPSE RATES LEAVE A LITTLE TO BE DESIRED...ENOUGH SHEAR IN THE AREA WILL ADD TO THE THREAT THROUGH THE MORNING HOURS AND MAKE WIND AND HAIL A THREAT...AND CANNOT RULE OUT THE CHANCE FOR A TORNADO. SHORT TERM...TODAY AND TOMORROW... A SFC SYSTEM MOVING ACROSS SRN CANADA AND THE GREAT LAKES IS DRAGGING A COLD FRONT ACROSS THE REGION THIS MORNING AND TODAY. A RATHER SATURATED ATMOSPHERE AND CONTINUED WAVES OF PRECIP PUT MUCH OF CENTRAL ILLINOIS IN A THREAT FOR FLASH FLOODING IN ANY OF THE MORE EFFICIENT THUNDERSTORMS. FOR TOMORROW...ANOTHER WAVE MOVES OUT ALONG THE QUASI-STALLED BOUNDARY IN THE OHIO RIVER VALLEY...CONFINING THE MAJORITY OF PRECIP TO THE SOUTHERN HALF OF THE STATE. LONG TERM...SATURDAY THROUGH MONDAY... FOR THE WEEKEND...THE WHOLE SERIES OF EVENTS STARTS ALL OVER AGAIN...WITH THE FRONTAL BOUNDARY PUSHING BACK NWD ACROSS THE STATE AS A WARM FRONT. HOWEVER...MODELS ARE HAVING A BIT OF A PROBLEM WITH CONSISTENCY ON THE PLACEMENT OF THE FRONT...I.E. HOW FAR NORTH WILL IT GET THROUGHOUT THE WARM UP ON SATURDAY. AS A RESULT...HAVE MAINTAINED LIGHTER POPS DURING THE DAY ON SATURDAY. SUNDAY MAY SEE A BIT OF A BREAK BEFORE POPS RETURN AGAIN ON MONDAY AS ANOTHER WAVE MOVES OUT OF THE SW AHEAD OF THE MORE AGGRESSIVE AND DEEPER LOW THAT IS DIGGING OUT A TROF OVER THE WEST COAST. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && HJS
Hazardous weather outlook, Mar 21, 3:05 PM CDT, 13 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 305 PM CDT WED MAR 21 2007 ILZ027>031-036-037-040-041-047-221100- CASS-FULTON-KNOX-MARSHALL-MASON-PEORIA-SCHUYLER-STARK-TAZEWELL- WOODFORD- 305 PM CDT WED MAR 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT MINOR FLOODING IS EXPECTED TO CONTINUE THROUGH MOST OF THIS WEEK ON THE ILLINOIS RIVER FROM HAVANA TO BEARDSTOWN. A COLD FRONT IS EXPECTED TO PUSH TOWARDS THE MISSISSIPPI RIVER TONIGHT. THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONTAL BOUNDARY ...AND PUSH INTO THE AREA TONIGHT. ISOLATED STORMS MAY BE CAPABLE OF PRODUCING SOME HAIL AND GUSTY WINDS...AS WELL AS BRIEF HEAVY RAINFALL AND DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE COLD FRONT WHICH IS FORECAST TO SWEEP THROUGH THE AREA THURSDAY MORNING WILL STALL OUT NORTH OF THE OHIO RIVER LATE THURSDAY INTO FRIDAY. THIS WILL KEEP SCATTERED THUNDERSTORMS IN THE FORECAST INTO PARTS OF THE UPCOMING WEEKEND. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME...HOWEVER THE PROLONGED RAIN CHANCES WILL ENHANCE THE THREAT FOR FLOODING ALONG AREA RIVERS AND STREAMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ038-042>046-048>057-061-221100- CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON- MCLEAN-MENARD-MORGAN-MOULTRIE-PIATT-SANGAMON-SCOTT-SHELBY- VERMILION- 305 PM CDT WED MAR 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT A COLD FRONT IS EXPECTED TO PUSH TOWARDS THE MISSISSIPPI RIVER TONIGHT. THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONTAL BOUNDARY ...AND PUSH INTO THE AREA LATE TONIGHT. ISOLATED STORMS MAY BE CAPABLE OF PRODUCING SOME HAIL AND GUSTY WINDS...AS WELL AS BRIEF HEAVY RAINFALL AND DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE COLD FRONT WHICH IS FORECAST TO SWEEP THROUGH THE AREA THURSDAY MORNING WILL STALL OUT JUST TO OUR SOUTH LATE THURSDAY INTO FRIDAY. THIS WILL KEEP SCATTERED THUNDERSTORMS IN THE FORECAST INTO PARTS OF THE UPCOMING WEEKEND. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME...HOWEVER THE PROLONGED RAIN CHANCES WILL ENHANCE THE THREAT FOR FLOODING ALONG AREA RIVERS AND STREAMS...ESPECIALLY FOR LATE THURSDAY AFTERNOON THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ062-063-066>068-071>073-221100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 305 PM CDT WED MAR 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT MINOR FLOODING CONTINUES ACROSS THE WABASH RIVER BASIN OVER EXTREME EAST CENTRAL AND SOUTHEAST ILLINOIS WITH RENEWED FLOODING CONCERNS FOR THE EMBARRAS AND LITTLE WABASH BASINS...ESPECIALLY LATE THURSDAY AND FRIDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT IS FORECAST TO PUSH TOWARDS CENTRAL ILLINOIS BY THURSDAY MORNING. THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONTAL BOUNDARY TONIGHT IN IOWA AND PUSH INTO NORTHWEST ILLINOIS. THUNDERSTORM CHANCES WILL INCREASE IN OUR AREA DURING THE DAY ON THURSDAY AHEAD OF THE FRONT. SOME OF THE STORMS ON THURSDAY WILL BE CAPABLE OF PRODUCING HEAVY RAIN...GUSTY WINDS AND HAIL DURING THE AFTERNOON AND EVENING HOURS. THE FRONT WILL BECOME STATIONARY OVER THE AREA THURSDAY NIGHT PROLONGING THE THREAT FOR ADDITIONAL HEAVY RAINFALL ACROSS THE AREA. A WARM MOIST SOUTHERLY FLOW IS FORECAST TO CONTINUE INTO THE UPCOMING WEEKEND. THUNDERSTORM CHANCES WILL CONTINUE INTO SATURDAY BEFORE THE BEST CHANCES SHIFT TO OUR NORTH AND WEST THROUGH SUNDAY. UPPER LEVEL ENERGY PUSHING INTO THE MIDWEST EARLY NEXT WEEK WILL BRING ANOTHER CHANCE FOR THUNDERSTORMS AND POSSIBLY ADDITIONAL HEAVY RAINFALL TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. SCHAFFER
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 3:34 AM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 21 min |
| Mar 22, 4:27 AM CDT | Severe Thunderstorm Warning | ILX | Tazewell | 15 min |
| Mar 22, 4:59 AM CDT | Severe Thunderstorm Warning | ILX | Macon | 31 min |
| Mar 22, 5:02 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, McLean, Piatt | 19 min |
| Mar 22, 5:26 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Coles, Douglas, Macon, Moultrie, Shelby | 64 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.